advertisement
Question
Posted by: Michael Park | 2010-03-08

Variable blood pressure and hypoglaecemia.

I am a type II diabetic, suffering from hypertention and depression and have the following history.

On 9 September, 2009, I was diagnosed with depression by a GP and put onto Fluoxatin (not sure of the dosage).

On 18 September, the medication for my diabetes on which I had been for the last 7 years, was modified. I was originally on 5MG of Glycomin taken once a day and 10MG Pharmapress taken once a day, both medications being taken in the morning.

On account of me developing high blood pressure, my Pharmapress was upped to 20MG per day, 10MG to be taken in the morning and 10MG to be taken in the evening, while my Glycomin remained unchanged. I also went onto 50MG of Vitamin B.-complex to help with my depression.

On 26 October I saw a psychiatrist for my depression since Fluoxatin was not working for me and was taken off the drug and put onto 20MG Citalopram to be taken once a day in the morning and 50MG Latromigin, 25MG to be taken in the morning and 25MG to be taken in the evening. This brought about some stabilisation in my depressive condition and on 23 November, the psychiatrist upped my Latromigin from 50MG per day to 100MG per day, to be taken twice daily.

On 24 November, my high blood pressure became somewhat of a crisis so that the doctor introduced 25MG Ridaq, to be taken once per day in the morning. At this time, my medications were as follows: Vitamin B.-complex (for depression): 50MG taken once daily. Glycomin (for sugar) to be taken once daily: 5MG. Pharmapress (enapropil) (for blood pressure) to be taken twice daily: total dosage: 20MG. Citalopram (for depression) to be taken once daily: 20MG. Latromigin (for depression and anxiety) to be taken twice daily: 50MG in the morning and 50MG in the evening. According to my last review of medication which was done on 24 January 2010, it was decided and I was advised that I would stay on the Citalopram and Latromigin for at least two years after which the whole situation would be reassessed once more.

My blood pressure stabilised, and for about three months I was without problems. I must admit that until February, 2010 I had not been good about my diet. For the first 4 years that I was diagnosed, I had stuck to a diet given to me by a dietition but in 2002, when I was made redundant, everything went by the ball. The fact that even though I could not afford to see a diabetologist, I was able to see a man who is the top person in his field in the country, incentivised me to start taking things a bit more seriously.

However, from about 11 February, onwards, I developed both low blood pressure and hypoglycaemia. I visited the doctor and my Ridaq was reduced from 25MG to 12.5 MG, to be taken once a day. The problem persisted and my Ridaq was then stopped altogether. The symptoms still persist and a typical reading I am getting is something like 96/70. The low blood pressure causes me to feel dizzy and the hypoglycaemia also causes me to feel dizzy, unable to concentrate, disorientated and even bad tempered. What should I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Michael
If I read it correctly, you are still on Pharmapress 20 mg per day? Anxiety can cause increased blood pressure and it sounds to me as if you had some stress that may have abated by now. It may be necessary to reduce the Pharmapress dosage too. You are still on the once a day Glycomin - you can also reduce the dosage to 2.5 mg if your blood sugar falls too low. Maybe because you are eating correctly now you don't need the higher dosage
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: rajen | 2013-04-23

Count your blessings dear. You can now reduce your medication and lead life while monitoring regularly, and maintain your lifestyle changes that you developed.

Reply to rajen
Posted by: cyberdoc | 2010-03-08

Hallo Michael
If I read it correctly, you are still on Pharmapress 20 mg per day? Anxiety can cause increased blood pressure and it sounds to me as if you had some stress that may have abated by now. It may be necessary to reduce the Pharmapress dosage too. You are still on the once a day Glycomin - you can also reduce the dosage to 2.5 mg if your blood sugar falls too low. Maybe because you are eating correctly now you don't need the higher dosage
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement